MAUDE Adverse Event Report: ABBOTT VASCULAR XIENCE SKYPOINT DRUG ELUTING CORONARY STENT DELIVERY SYSTEM

ABBOTT VASCULAR XIENCE SKYPOINT DRUG ELUTING CORONARY STENT DELIVERY SYSTEM
Model Number 1804300-33
Medical Device Problem Codes Patient-Device Incompatibility (2682); Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Codes Hemorrhage/Blood Loss/Bleeding (1888); Low Blood Pressure/ Hypotension (1914); Perforation of Vessels (2135)
Date of Event 03/25/2021
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
The stent remains in the patient.Investigation is not yet complete.A follow-up report will be submitted with all additional relevant information.The additional device referenced is filed under a separate medwatch report number.
 
Event or Problem Description
It was reported that the procedure was performed to treat a de novo lesion in the heavily calcified, non-tortuous, 90% stenosed left anterior descending coronary artery.After optical coherence tomography (oct) was performed, a non-abbott atherectomy system was used.The oct had an unspecified error and was replaced with an unspecified intravascular ultrasound catheter.A non-abbott balloon was used for pre-dilatation with a non-abbott guide wire.A 3x33mm xience skypoint stent delivery system (sds) was advanced, and the stent was implanted.However, the proximal portion of the stent was not expanded enough, so a non-compliant non-abbott balloon was used for post-dilatation.The patient's blood pressure decreased, and a perforation was noted.An unspecified graftmaster covered stent was implanted, but there was bleeding somewhere else in the patient.Heart massage was used as treatment as well, but the patient expired on (b)(6) 2021.No additional information was provided.
 
Event or Problem Description
It was reported that the procedure was performed to treat a de novo lesion in the heavily calcified, non-tortuous, 90% stenosed left anterior descending coronary artery.After optical coherence tomography (oct) was performed, a non-abbott atherectomy system was used.The oct had an unspecified error and was replaced with an unspecified intravascular ultrasound catheter.A non-abbott balloon was used for pre-dilatation with a non-abbott guide wire.A 3x33mm xience skypoint stent delivery system (sds) was advanced, and the stent was implanted.However, the proximal portion of the stent was not expanded enough, so a non-compliant non-abbott balloon was used for post-dilatation.The patient's blood pressure decreased, and a perforation was noted.An unspecified graftmaster covered stent was implanted, but there was bleeding somewhere else in the patient.Heart massage was used as treatment as well, but the patient expired on (b)(6) 2021.Subsequent to the initially filed report, the following information was received: the patient presented with angina.The 3x33mm xience skypoint stent did not have any deployment issues, and the non-compliant non-abbott balloon was used for standard post-dilatation.The perforation was noted in the deployed xience skypoint stent.In the opinion of the physician, the use of this 3x33mm xience skypoint stent did not possibly cause or contribute to the death in any way.No issues were noted with the 3.5x19mm graftmaster covered stent, which sealed the perforation.In the opinion of the physician, the use of this graftmaster did not possibly cause or contribute to the death in any way.It is unknown whether an autopsy was performed; therefore, thrombosis in the graftmaster was unable to be confirmed.A blood transfusion was performed as well.There was bleeding noted in another location; this bleeding led to cardiac tamponade, which led to the patient death.A heart lung machine was unable to be used since both of the patient¿s legs had total occlusion and there was no route for a cannula to be inserted to which the physician considers to be an indirect cause of the death.No additional information was provided.
 
Additional Manufacturer Narrative
The device was not returned for evaluation.A review of the lot history record identified no manufacturing nonconformities issued to the reported lot that would have contributed to this event.A medical review was performed by an abbott vascular clinical specialist.The reviewer concluded while it was initially thought that the most likely cause of the perforation was due to the usage of the rotational atherectomy device, as this is a known cause of 1.2% of coronary artery perforations, without the cine images to review and additional information requests answered fully, it cannot be stated definitely that the rotational atherectomy was not the cause of the perforation.Based on the recent information, there was no perforation image observed just after the xience skypoint was implanted, and then, after confirming the lumen with ivus and conducting additional dilatation, the decrease of blood pressure and the perforation were noted.The reported patient effects of perforation and hypotension are listed in the xience skypoint everolimus eluting coronary stent systems instructions for use as known patient effects of coronary stenting procedures.A conclusive cause for the reported patient effects, and the relationship to the product, if any, cannot be determined.However, the treatment appears to be related to the operational context of the procedure.There is no indication of a product quality issue with respect to manufacture, design or labeling.The xience skypoint device is not currently commercially sold in the us; however, it is similar to a device sold in the us.B1: product problem removed b2: outcomes attributed to ae changed from death to required intervention h6: codes 1802, 1888, and 2682 were removed.

Brand Name
XIENCE SKYPOINT DRUG ELUTING CORONARY STENT DELIVERY SYSTEM
Common Device Name
DRUG ELUTING CORONARY STENT DELIVERY SYSTEM
Manufacturer (Section D)
ABBOTT VASCULAR
26531 ynez rd.
temecula CA 92591 4628
MDR Report Key11656748
Report Number2024168-2021-03061
Device Sequence Number19735422
Product Code NIQ
UDI-Device Identifier08717648233272
UDI-Public08717648233272
Combination Product (Y/N)Y
Initial Reporter CountryJA
PMA/510(K) Number
P110019
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2021
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 06/21/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date09/22/2023
Device Model Number1804300-33
Device Catalogue Number1804300-33
Device Lot Number0091741
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 03/25/2021
Supplement Date Received by Manufacturer05/26/2021
Initial Report FDA Received Date04/13/2021
Supplement Report FDA Received Date06/21/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
NC SAPPHIRE BALLOON; SION BLUE GUIDE WIRE; NC SAPPHIRE BALLOON; SION BLUE GUIDE WIRE
Outcome Attributed to Adverse Event Death; Required Intervention;
Patient Age81 YR
Patient Weight40